MAUDE Adverse Event Report: BAUSCH + LOMB 27G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 27G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION
Model Number SE5527MVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported a 27g bi-blade cutter was not cutting correctly if at all.A second 27g pack was opened, where again the same happened.A third pack was opened and procedure continued.No patient impact.No clinical consequences.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.Report 2 of 2, see related medwatch report numbers: 0001920664-2023-00013.
 
Additional Manufacturer Narrative
Additional information: the evaluation has been completed.One opened se5527mvb pack from lot x0797 was returned with two pack labels.The pack tray contains only one assembly with the tubing wadded and tangled up inside.The cutter was in the middle of the tubing.The bi-blade tip protector was not returned.The needle was bent.The port window was in the opened position, with debris visible inside.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris elite system.The cutter did not cut.The inner needle was binding up which prevents cutting.The cutter does aspirate, and was not clogged.It should be noted that a bent needle could contribute to poor cutting performance.Due to the returned condition with no tip protection and the tubing being wadded and tangled up inside the pack tray, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Report 2 of 2, see related medwatch report numbers: 0001920664-2023-00013.

Brand Name
27G BI-B COMBINED ELITE W WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key16435180
Report Number0001920664-2023-00014
Device Sequence Number3126439
Product Code HQC
UDI-Device Identifier00757770059751
UDI-Public(01)00757770059751(17)230508(10)X0797
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model NumberSE5527MVB
Device Catalogue NumberSE5527WVB
Device Lot NumberX0797
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/10/2023
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown